Texas, 2009Wildfire in Texas, February 4, 2009
February 4, 2009 · NWS CRP · 1 event in 1 county or zone
A wildfire in rural San Patricio County, near CR 96 and CR 95, burned 400 acres. Eight structures were threatened and saved.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A wildfire in rural San Patricio County, near CR 96 and CR 95, burned 400 acres. Eight structures were threatened and saved. Several local and volunteer resources responded. The exact time was not known as of this writing.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Feb 4, 10:18 AM CST, 2 hours 42 minutes earlier.
Area forecast discussion, Feb 4, 10:18 AM CST, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1018 AM CST WED FEB 4 2009
.DISCUSSION...CONCUR THAT THE WEAK FRONT/SURGE OF SFC HIGH
PRESSURE WL CONTINUE TO MOVE ACRS THE REGION AND THEN MOVE TOWARD
THE EAST. THUS WL MAINTAIN THE FCST OF NE WIND FOLLOWED BY EAST
WIND BY LATE AFTN/EARLY EVENING. DRY ATMOSPHERIC CONDITIONS TO
PREVAIL TDA CONTRIBUTING TO SUNNY SKIES. WL INCREASE MAX TEMPS
SLIGHTLY FOR THIS AFTN OVR THE NERN CWFA OWING TO RECENT
TRENDS/NAM DETERMINISTIC SOLN. EXPECT MINIMUM RELATIVE HUMIDITIES
HIGHER THAN YDA AND WL NOT ISSUE A FIRE DANGER STATEMENT. DO NOT
ANTICIPATE WIND/SEAS EXCEEDING SCEC CRITERIA OVR THE COASTAL
WATERS THIS AFTN.
&&
.PREV DISCUSSION... /ISSUED 350 AM CST WED FEB 4 2009/
SHORT TERM (TODAY THROUGH THURSDAY)...SURFACE HIGH PRESSURE IS
A BIT SLOWER TO BUILD SOUTH THROUGH EAST TEXAS BUT LATEST MSAS
ANALYSIS SHOWS 3-HOURLY PRESSURE RISES INCREASING OVER SOUTHEAST
TEXAS. SO EXPECT BACKDOOR FRONT TO FILTER INTO THE REGION FROM
THE NORTHEAST LATER THIS MORNING. WITH FRONT EXPECTED TO BE A
BIT WEAKER...MAX TEMPERATURES FOR TODAY WILL BE ABOUT A CATEGORY
HIGHER THAN PREVIOUSLY FORECASTED. LOW LEVEL FLOW WILL VEER TO
EASTERLY BY THIS AFTERNOON AND SOUTHEAST TONIGHT. THIS WILL BRING
AN INCREASE IN BOUNDARY LAYER MOISTURE TONIGHT. EXPECT AREAS OF
FOG TO DEVELOP OVER MOST OF THE FORECAST AREA EXCEPT ALONG THE
IMMEDIATE COASTLINE WHERE WINDS SHOULD STAY UP ENOUGH TO KEEP
BOUNDARY LAYER MIXED. SOUTHEAST WINDS WILL INCREASE TO BREEZY
CATEGORY ON THURSDAY FOR THE SOUTHERN COASTAL BEND AS A TROUGH
OF LOW PRESSURE DEEPENS OVER THE TEXAS PANHANDLE.
LONG TERM (THURSDAY NIGHT THROUGH TUESDAY)...A CONTINUATION OF
QUIET WEATHER IS EXPECTED THROUGH AT LEAST THE WEEKEND AS HIGH
PRESSURE REMAINS ANCHORED TO OUR EAST. THIS WILL LEAD TO A
PERSISTENT SOUTHERLY FLOW AND SUBSEQUENT INCREASE IN LOW LEVEL
MOISTURE AS WELL AS CLOUD COVER...ESPECIALLY LOW STRATUS/FOG EACH
NIGHT. THIS WILL ALSO RESULT IN A WARMING TREND THROUGH THE WEEKEND.
PERSISTENT BREEZY/WINDY SOUTHERLY WINDS WILL OCCUR EACH AFTERNOON
THROUGH THE WEEKEND AS THE PRESSURE GRADIENT TIGHTENS AHEAD OF THE
NEXT SYSTEM THAT IS PROGGED TO MOVE ACROSS THE SOUTHERN PLAINS.
ECMWF/GFS PROG THIS SYSTEM TO PUSH A WEAK COLD FRONT THROUGH CENTRAL
TEXAS ON MONDAY. FOR NOW...LOOKS LIKE ONLY THE TAIL END OF THE FRONT
WILL MAKE IT TO SOUTH TEXAS...THEREFORE IT WILL NOT HAVE MUCH IF
ANY EFFECT ON THE REGION. HOWEVER...THE MODELS CONTINUE TO HINT AT
SOME PRECIP ACROSS THE NORTHEASTERN PORTION OF THE FORECAST AREA
WITH THE PASSAGE OF THIS SYSTEM...EVEN THOUGH THE BEST DYNAMICS STAY
WELL TO THE NORTH OF THE REGION. AS A RESULT...AM ONLY SHOWING
SLIGHT CHANCE POPS DURING THIS TIME FRAME ACROSS THE NORTHEASTERN
CWFA. ANOTHER STRONGER UPPER LEVEL SYSTEM IS PROGGED TO MOVE ACROSS
THE SOUTHERN PLAINS LATE TUESDAY INTO WEDNESDAY. THIS SYSTEM IS
EXPECTED TO PUSH A STRONGER COLD FRONT THROUGH SOUTH TEXAS BY THE
MIDDLE OF NEXT WEEK...UNFORTUNATELY WITH THE BEST DYNAMICS REMAINING
TO OUR NORTH ONCE AGAIN.
AVIATION...VERY LIGHT WINDS AND SATURATED BOUNDARY LAYER COULD
LEAD TO PATCHY FOG ALONG THE IMMEDIATE COASTAL AREAS EARLY THIS
MORNING. IFR/LIFR CONDITIONS WILL EXIST IN AREAS OF FOG WHICH
SHOULD DISSIPATE A LITTLE AFTER SUNRISE. OTHERWISE...VFR CONDS
WILL EXIST THROUGH THIS EVENING. SOUTHEAST WINDS THIS EVENING
WILL INCREASE BOUNDARY LAYER MOISTURE. EXPECT AREAS OF FOG TO FORM
AFTER 06Z OVER ALL AREAS OF SOUTH TEXAS EXCEPT THE IMMEDIATE COAST
WITH VISIBILITIES GENERALLY IN THE MVFR RANGE BUT COULD SEE AREAS
OF IFR CONDS AFTER 09Z.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 71 52 75 57 74 / 0 10 10 10 10
VICTORIA 70 41 72 53 72 / 0 10 10 10 10
LAREDO 78 53 77 56 77 / 0 10 10 10 10
ALICE 74 48 77 55 75 / 0 10 10 10 10
ROCKPORT 66 54 70 58 72 / 0 10 10 10 10
COTULLA 75 45 76 53 74 / 0 10 10 10 10
KINGSVILLE 73 51 77 56 74 / 0 10 10 10 10
NAVY CORPUS 68 56 71 58 72 / 0 10 10 10 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
WC/87...SHORT TERM
Hazardous weather outlook, Feb 4, 4:15 AM CST, 8 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
415 AM CST WED FEB 4 2009
TXZ229>234-239>247-041800-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
415 AM CST WED FEB 4 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
GMZ230-235-250-255-270-275-041800-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
415 AM CST WED FEB 4 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE TEXAS COASTAL
WATERS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SMALL CRAFT ADVISORY CONDITIONS WILL BE POSSIBLE FRIDAY THROUGH
SUNDAY AHEAD OF A DEVELOPING UPPER LEVEL SYSTEM ACROSS THE SOUTHERN
PLAINS. OTHERWISE...NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME.
TMT/KR
Wildfire, San Patricio
- When
- February 4, 1:00 PM CST to 8:00 PM CST
- Where
- San Patricio forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 28.009, -97.518 (the zone’s center; the record gives no point)
A wildfire in rural San Patricio County, near CR 96 and CR 95, burned 400 acres. Eight structures were threatened and saved. Several local and volunteer resources responded. The exact time was not known as of this writing.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Extreme Cold in Ohio, February 4 to 6, 20091 death · 1 event
- Frost and Freeze in Florida, February 4 to 6, 200927 events
- Winter Weather in Maryland, February 4, 20095 events
- Winter Weather in South Carolina, February 4, 20093 events
- Extreme Cold in Pennsylvania, February 4, 20092 events
- Winter Storm in South Carolina, February 4, 20092 events
- Winter Weather in South Carolina, February 4, 20092 events
- Winter Weather in North Carolina, February 4, 20091 event
- Extreme Cold in Alaska, February 4 to 5, 20091 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 156241.